Psycho-Babble Medication Thread 103945

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Switching from Wellbutrin to Wellbutrin SR

Posted by Austin1905 on April 23, 2002, at 21:48:47

Hi,

I was on Wellbutrin SR 300mg for about 2 years. When I got a new doctor, she must have written the prescription for regular Wellbutrin and I didn't realise. I thought the different pills was because it was just a generic for the SR, but it appears I'm on a generic for the regular Wellbutrin, which means I've been on that nearly a year now.

I want to go back to the SR and have now got a prescription for it, but I wanted to know how I should switch. Should I just make an overnight change, or taper off the regular then go on to the SR?

Thanks.

 

Re: Switching .... Austin1905

Posted by Alii on April 23, 2002, at 22:17:37

In reply to Switching from Wellbutrin to Wellbutrin SR, posted by Austin1905 on April 23, 2002, at 21:48:47

Austin1905--

Am I correct in understanding that you have now been on the generic REGULAR WB for a year? And now you want to go back to the SR version?

Any particular reason? Are you experiencing different effects from the SR vs the regular?

I started out on the regular but after a year switched to the SR due to having trouble regulating the dosaging throughout the day. My current mix is:

a.m. 100 mg WB SR
25 mg Buspar (generic)

p.m. 100 WB SR
75 mg WB regular (generic)
25 mg Buspar (generic)

I was just not able to tolerate the SR in high doses long term but cutting back and adding the regular ALONG with the SR version seems to keep the stomach woes at bay.

--Alii

and as far as switching I can't really answer that w/o knowing how each has made you react in the past. Even then I can only offer MHO.

 

Re: Switching .... Alii

Posted by terra miller on May 2, 2002, at 23:22:15

In reply to Re: Switching .... Austin1905, posted by Alii on April 23, 2002, at 22:17:37

hi. how interesting your post was to me. i'm currently taking wellbutrin i.r. 75mg 5times a day (ie: i'm always taking it.) but i can't seem to take any higher than 75mg at a time or my body temperature dives. i agree that i have to be extremely regimented with the i.r. because i after 4 hours i start to get crabby until i take it again.

have you found that taking both the s.r. and the i.r. makes you feel that you have it in your system longer? for me, i feel it wear off every time. but i can't take it while i'm sleeping (obviously)

anyway, would like to hear you elaborate on this.

thanks.
-terra

 

Internal thermostat terra miller

Posted by alii on May 3, 2002, at 0:13:11

In reply to Re: Switching .... Alii, posted by terra miller on May 2, 2002, at 23:22:15

Terra--

So I'm not the only one complaining bitterly about having a wacky thermostat on Wellbutrin?!!

I've made a note to answer this on Fri. as I need to go lie down for some rest.

But quickly I'll say that taking both the SR and IR versions seemed to help take the punch/kick that happened when the meds. 'came on.'

Gotta credit Buspar and acupuncture with Wellbutrin tolerance as well. More tomorrow.

Would love to know more about body temp. and WB.

Namaste.

--ding dong diddily oh dozing off to sleep
Alii

 

Re: Internal thermostat alii

Posted by terra miller on May 3, 2002, at 16:00:08

In reply to Internal thermostat terra miller, posted by alii on May 3, 2002, at 0:13:11

it took some looking, but under the rx list for wellbutrin i.r. is the side effect <1% hypothermia.

for me it goes something like this: if i take any dose (sr or ir) 100mg or more, my body temperature dives to 96 degrees. (which is pretty cold since i am also thin.)

if i take ir, i feel it kick in within 5 minutes of swallowing it. if i take sr i feel it kick in just the same. the ir remains steady for 4 hours then sharply drops off. the sr slowly increases to peak within 2 hours and then sharply drops off leaving me med-less until the next dose some 6-8 hours later (on the sr.) the sr also does not come in 75mg doses.

so that leaves me with taking 75mg i.r. every 4 hours that i am awake. my body temp. doesn't fluctuate, and i've responded well on it. but in the morning i am totally out of it until i take my first dose of the day and let myself stabilize on it before getting out of bed.


that's my saga. i'm thankful for the help, but it is tedious.

~terra.

 

Re: Switching ....Terra Miller

Posted by Alii on May 7, 2002, at 12:24:41

In reply to Re: Switching .... Alii, posted by terra miller on May 2, 2002, at 23:22:15

>>>have you found that taking both the s.r. and the i.r. makes you feel that you have it in your system longer? for me, i feel it wear off every time. but i can't take it while i'm sleeping (obviously)
anyway, would like to hear you elaborate on this.
thanks.
-terra<<<

Terra,

I am so emotionally drained right now I cannot think straight. I do wish to elaborate on your questions but cannot at this time. If you are a member of the chat feature here you can access my e-mail from the member list. Otherwise just know I haven't forgotten about you and will (hopefully) be in a better space later on this week.

Haven't forgotten....just sliding downwards.

--Alii


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.